Can anyone interpret my results please

My thyroid had been stable and well managed for several years until a different doctor at the practice decided that I needed my dose lowering to 75mg and I've been on that dose now for several months but have all the classic thyroid symptoms again including a weight gain of 1 stone. My last results from 5th June are: TSH 8.8 T4 14.6 T3 2.2 I've checked online and it's confusing how to interpret when all the results are conflicting. I would be grateful if someone can advise me

12 Replies

oldestnewest
  • Do you have the ranges for those results? On the face of it you are under-medicated, but I would like to see the ranges, especially for the FT3 to be absolutely sure.

  • I only know the ranges that are online Dr's have never given me any advice I don't think some people take thyroid problems seriously

  • Always get the ranges for the tests. Ask for them when you see the GP.

  • JenniferH, you are very undermedicated to have TSH 8.8. The goal of Levothyroxine is to restore the patient to euthyroid status and for most people this will mean TSH around 1.0 with FT4 towards/in the top quadrant of range, and FT3 near/in the top third. Read Dr. Toft'scomments in Treatment Options thyroiduk.org.uk/tuk/about_...

  • Thank you I thought I was under medicated but Dr's won't alter them, I've managed to get an appointment with the Dr who was really good and kept me stable got to wait until 4th September though as he's very popular

  • Jenniferh, if you have sufficient Levothyroxine raise your dose by 25mcg. Stick with the good Dr in future, the other one hasn't a clue.

  • Thank you it's great to be advised by people who understand. I'm sure many Dr's don't realise what being under medicated is like

  • Right on. They need to be put on carbimazole for a few months to 'get it'. Then they can turn into wet dishrags and find out how much fun it all is. grrrr.

  • That doctor needs fast lessons on thyroid

    he has no business whatever causing you this stress or such horrendous results

    it will now take months for you to get well again and thats criminal

    i would be suing him for total negligence

  • Thank you I'm hoping that the Dr I'm seeing at the end of next week will help me

  • When doctors adjust thyroid hormones according to the TSH alone they are going to disturb the patients metabolism as yours has done. Considering you were fine on your previous dose and now your TSH has risen to 8.8. I sometimes think that doctors need not a refresher course because they've obviously never been trained in clinical symptoms or the effect of adjusting hormones willy/nilly.

    web.archive.org/web/2010103...

    Read the question dated June 8, 2001 on this link:

    web.archive.org/web/2010103...

  • Thank you your comments are very helpful

You may also like...